|Severe neck and back pain
Dec 20, 1999
Dear Doctor Currier:
I would first like to thank you for the invaluable service you perform for the HIV community. Many of us to not have access to suffient medical care and information and your and your colleagues fill that gap.
I was diagnosed two years ago (my doctor believes I've had the infection for @10 years). I was initially treated with Zerit, Epivir and Viracept. I could not tolerate the protease inhibitor so I was switched to Rescriptor. Throughout my treatment my viral load had been undectable and my tcells have gone from 100 to anywhere from 4-6 hundred. My problem is with terrible back and neck pain. This started with the Rescriptor. I have not seen any literature linking this medication with this parti-cular "side-effect"; if that's what it is. Sometimes the pain in my neck is so severe that I feel like I need to hold my head up with my hands! My lower back also hurts. I've tried arthritis medictions to no avail. Pain killers offer some relief. I should say that I have also been treated on and off with prednisone for bronchial infections - four times in the past two years. What could be causing my pain? Have you heard of symptoms such as mine before? I am 40, female. I do work. Thank you again.
Response from Dr. Feinberg
Your back and neck pain may well be due to something else entirely; it seems unlikely to be due to the Rescriptor. You should have a thorough exam for muscle spasm, scoliosis (twisted spine) and other problems that cause back & neck pain. Muscle relaxants, physical therapy, therapeutic massage, warm tub soaks with Epsom salts, and ice for 15-20 minutes at a time are all ways that chronic neck & back pain can be improved. If your own doctor is uncomfortable managing this problem, then seek out a physiatrist (physical medicine & rehabilitation doctor)-- they specialize in these types of problems.
Changes in bowels
What is it???
- Is Runny Nose A Symptom Of HIV?
- Is Tingling In Fingers A Symptom Of Acute HIV Infection?
- Itchy Scrotum Could I Have HIV
- Herpes After Mutual Masturbation Worried I Have HIV
- Itchy Red Spots After Nipple Biting Sign Of HIV AIDS
- Jock Itch After Vaginal Sex With Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.